Type of Spiritual Experience
A description of the experience
Trihexyphenidyl - also known as Artane , Apo-Trihex, and benzhexol, is a drug to treat Parkinson's disease.
On Jan, 10, 2017 2,665 people reported to have side effects when taking Artane.
Among them, 71 people (2.66%) have Hallucination
On Jan, 03, 2017 2,665 people reported to have side effects when taking Artane.
Among them, 55 people (2.06%) have Hallucination, Auditory
On Feb, 01, 2017 2,665 people reported to have side effects when taking Artane.
Among them, 2 people (0.08%) have Hallucination, Tactile
On Jan, 13, 2017 396 people reported to have side effects when taking Trihexyphenidyl Hydrochloride. Among them, 19 people (4.8%) have Hallucination
On Feb, 01, 2017 396 people reported to have side effects when taking Trihexyphenidyl Hydrochloride.
Among them, 12 people (3.03%) have Hallucination, Auditory
Artane is an antiparkinsonian agent of the antimuscarinic class -- specifically at equivalent doses it has 83 per cent of the antimuscarinic power of atropine. It was invented in 1949, and has been in clinical use for decades. Its side effects are
Drowsiness, vertigo, and dizziness
Short acting mood-elevating and euphoriant effect
mydriasis with or without photophobia
It may precipitate narrow angle glaucoma
[Acquired pendular nystagmus after pontine hemorrhage]. - [Article in Japanese] Yokota J, Kosaka K, Yoshimoto Y, Amakusa T.; Department of Neurology, Amakusa Hospital, Saitama, Japan.
A 60-year-old hypertensive woman had a pontine hemorrhage that caused slight right hemiplegia, deep sensory disturbance on her right side and dysarthria.
Three months after the stroke, she was transferred to our hospital for rehabilitation. Approximately 6 months later, she gradually began to complain of the visual oscillation. Continual, unceasing conjugate vertical/rotatory eye movements were observed. Fixation was momentary at best because of an inability to dampen the spontaneous eye movements.
Electrooculography (EOG) showed bilateral vertical/rotatory sinusoidal eye movements of 2.5 Hz frequency and 10- to 35-degree amplitude. Both vertical and horizontal optokinetic nystagmus were absent. Caloric stimulation did not evoke any responses bilaterally. There were no rhythmical movements at similar frequencies in other parts of the body such as palatal myoclonus. MRI revealed not only hematoma mainly at the dorsal pontine tegmentum but also hypertrophy of the inferior olive nucleus, suggesting disruption of the central tegmental tract. Lesions of this tract may be one cause of pendular nystagmus. Several drug therapies were investigated for the nystagmus.
There was no response to baclofen 15 mg.
Trihexyphenidyl 4 mg was discontinued because of drug-induced hallucinations.
Tiapride 600 mg and phenobarbital 90 mg were each slightly effective in reducing both frequency and amplitude of nystagmus.
Treatment with clonazepam 1 mg resulted in the striking disappearance of nystagmus. She was aware of this and no longer experienced oscillopsia. Despite the visual benefit, however, the patient did not wish to continue this drug because of drowsiness and muscle relaxation.